MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT S-MAK¿.COAXIAL MINI ACCESS KIT

MERIT MEDICAL SYSTEMS MERIT S-MAK¿.COAXIAL MINI ACCESS KIT
Model Number 00884450012635
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A lot number has been provided and a review of the manufacturing history record is in progress.A follow-up report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous vascular access attempt for a 70yo male patient diagnosed with venous thrombosis (cvt), the primary access wire was unable to be retrieved from the patient's left femoral artery by the physician assistant [pa].Direct pressure was held at the femoral access site awaiting the attending physician's arrival for assistance.The physician was involved in another procedure at the time.When the physician arrived, secondary access was successfully acquired, via a new micropuncture access wire.A sheath was placed in the patient's right femoral artery in order to acquire multiple angiographic views [x4] of the patient's left femoral arterial system.The physician attempted to remove the entrapped primary access wire but only part of the access wire was successfully retrieved from the patient.The medical staff made the decision to complete the ablation procedure with the foreign body still entrapped within the left femoral artery.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
MERIT S-MAK¿.COAXIAL MINI ACCESS KIT
Common Device Name
MERIT S-MAK¿
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key17253099
Report Number3011642792-2023-00047
Device Sequence Number3584666
Product Code DRE
UDI-Device Identifier00884450012635
UDI-Public00884450012635
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model Number00884450012635
Device Catalogue NumberS-MAK401N/C
Device Lot NumberI2549433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale